Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 7, 2021, 4:48 PM EDT for Bedford County, Pennsylvania. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 4:48 PM EDT (20:48 UTC)
- Expired
- Jul 7, 2021, 5:15 PM EDT
- In force
- 27 min
- Issued by
- NWS State College, PA
County Bedford County, PA
The radar
The State College radar (KCCX), 101 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:58 PM EDT | TSTM WND DMG | Schellsburg, PA | TREES DOWN ON WIRES NEAR SCHELLSBURG. |
| Jul 7, 4:58 PM EDT | TSTM WND DMG | Schellsburg, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WWUS81 KCTP 072048
SPSCTP
Special Weather Statement
National Weather Service State College PA
448 PM EDT Wed Jul 7 2021
PAZ034-072115-
Bedford PA-
448 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD COUNTY UNTIL
515 PM EDT...
At 448 PM EDT, Doppler radar indicated a strong thunderstorm near
Cessna, moving northeast at 20 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Bedford, New Enterprise, Osterburg, St. Clairsville, Queen, Cessna,
Schellsburg, Manns Choice and New Paris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4006 7877 4007 7875 4008 7874 4012 7872
4029 7852 4029 7850 4025 7845 4026 7844
4011 7826 3993 7862
TIME...MOT...LOC 2048Z 229DEG 19KT 4005 7863
$$
JurewiczWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:01 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 7, 3:01 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service State College PA 301 PM EDT Wed Jul 7 2021 .SYNOPSIS... Last day of widespread hazy, hot, and humid conditions in central PA with another threat of strong to severe storms in the afternoon and evening. Seasonably cooler, but still humid on Thursday with numerous showers and locally heavy downpours. The precipitation pattern trends drier into the weekend before unsettled weather returns by early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Near term focus is on severe convective potential this afternoon into this evening over parts of central PA. Very warm/hot and humid throughout with potentially unstable airmass and mean layer CAPEs of 1400-2000 J/kg. Mid level cap is again in place and has stunted the vertical growth of cumulus field over most of central PA, but that is changing as we reach mid afternoon. A slow moving shortwave tracking into southwest PA is helping to break the cap as a ribbon of 700 mb winds of 20-25 kts propogates newd this afternoon. Convection has been ongoing since late this morning over southeast OH and WV, but so far unable to reach into the Laurels until very recently with the first shower of the day building along the Somerset/Bedford county border with MD. Further destablization is expected this afternoon, but will be wrestling the cap. Potential is there for strong wind gusts given robust DCAPE values, so this evoluation will be watched in time for possible WW issuance. Farther to the NW and NE, Deep layer shear is more supportive of organized line segments and damaging winds, and SVR WW extend into far northwest PA (just west of Warren County), as well as from the BGM area through the Endless Mountains to the Mid Susq River Valley. Storms with isolated wind damage and locally heavy rainfall expected to develop this afternoon and evening, but similar to Tue aftn, the capping inversion will be difficult to overcome the farther south you look. Thermodynamics (CAPE) will be the main catalyst with ample moisture and instability fueling thunderstorm development...and still some isolated strong storms are possible. Despite good storm motions, air mass is capable of locally heavy rain rates given high dewpoints and PWs around 1.5 inches. WPC D1 MRGL risk ERO (1 out of 4) remains in place through this evening with isolated short-duration flood threat for the most flashy locations that can experience repeat rounds or west- east oriented line segments. The gradual uptick in convection will last through late afternoon and early evening, followed by coverage that could last into late evening or just beyond midnight. Model blends paint the highest precip probs across the NW 1/2 of the area late tonight into early Thursday morning. It will be another muggy night in CPA with minTs in the 65-75F range. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... Focus shifts to heavy rain potential on Thursday as the approach of mid/upper trough through the Great Lakes combined with moist south/southwest flow ahead of TS Elsa continues to raise concerns about potential heavy rainfall on Thursday. An overall western trend has continued in model guidance today, raising some concerns for my far southeastern counties to potentially be on the periphery of heavy rains. There remains uncertainty in how convective bands may setup, leading to low confidence in how far west precip trends will evolve. WPC D2 SLGT risk ERO (2 out of 4) includes the eastern 1/3 of the CWA. We will continue to monitor with heavy rain/ff becoming the primary hazards on Thursday. As of now, PHI and LWX will be bordering our southeast counties with Flash Flood Watches as 2 to locally 4" is targeting areas just ESE of my counties. Increased cloud cover and anticipated widespread shower activity will shave about 7-10 degrees from recent highs with fcst maxTs in the mid 70s to mid/upper 80s. It will remain humid with dewpoints holding in the 65-70F range. Latest NHC track takes TS Elsa off the NJ coast by 12Z Friday but the cone of uncertainty has been brought a bit farther to the west so we may see some rain from Elsa clip the southeast. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Showers may linger on Friday, but coverage should be much less than Thursday. Conditions should dry out into Friday night. Models are now suggesting we may not be "out of the woods" with a few showers now possible into Saturday due to persistent upper troughing. 24hrMaxTChange is pretty much neutral Thu into Friday with the most noticeable airmass change set to occur Friday night with fcst lows in the mid 50s/60s. Conditions on Saturday improve slightly, with another chance of afternoon showers and thunderstorms. By Sunday/Monday, another upper-level trough and surface low-pressure system will contribute to showers and thunderstorms for the start of next week. Unsettled pattern looks to continue into the middle of next week with multiple shortwaves bringing the chance for showers/thunderstorms. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Widespread VFR expected early this afternoon, though we should see an increase in SHRA/TSRA late this afternoon and evening. Expecting convection to start first in the southwest and spread north and east through the evening. Any TSRA could lead to brief reductions in visibility and gusty winds. Most terminals should be dry tonight, though a few SHRA could persist across the west overnight. Outlook... Thu-Fri...Occasional restrictions likely in SHRA/TSRA. Sat...Improved conditions, although a few SHRA/TSRA remain possible. Sun...Chances of afternoon SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM EDT this evening for PAZ036-056-057- 059-063>066. && SYNOPSIS...DeVoir/Steinbugl NEAR TERM...DeVoir SHORT TERM...DeVoir/Steinbugl LONG TERM...Dangelo/Colbert/Travis AVIATION...Martin/Travis
Hazardous weather outlook, Jul 7, 2:42 PM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service State College PA 242 PM EDT Wed Jul 7 2021 PAZ064>066-081845- Adams-York-Lancaster- 242 PM EDT Wed Jul 7 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Locally heavy rainfall and isolated flooding are possible from isolated strong thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and isolated flooding are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017-081845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- 242 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong thunderstorms with isolated damaging winds are possible this afternoon and evening. Locally heavy rainfall may result in isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and isolated flooding are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ037-041-042-046-051>053-058-081845- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Montour- Northumberland-Columbia-Schuylkill- 242 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Strong thunderstorms with gusty winds are likely this afternoon and evening. Isolated damaging wind gusts are possible. Locally heavy rainfall may result in isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and isolated flooding are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ018-019-024>028-033>035-045-049-050-081845- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Southern Clinton-Union-Snyder- 242 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong thunderstorms with gusty winds are possible this afternoon and evening. An isolated damaging wind gust is possible. Locally heavy rainfall may result in isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and isolated flooding are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-056-057-059-063-081845- Franklin-Perry-Dauphin-Lebanon-Cumberland- 242 PM EDT Wed Jul 7 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong thunderstorms with gusty winds are possible this afternoon and evening. An isolated damaging wind gust is possible. Locally heavy rainfall may result in isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and isolated flooding are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jul 7, 4:00 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service State College PA
400 PM EDT Wed Jul 7 2021
PAZ004-072045-
Warren PA-
400 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 445
PM EDT...
At 400 PM EDT, Doppler radar indicated a strong thunderstorm near
Spring Creek, moving east at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Columbus, Youngsville, Russell, Spring Creek, Lottsville, Sugar Grove
and Bear Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4200 7909 4191 7904 4181 7954 4194 7961
4198 7961 4200 7956
TIME...MOT...LOC 2000Z 248DEG 19KT 4192 7950
JurewiczSpecial weather statement, Jul 7, 4:05 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service State College PA
405 PM EDT Wed Jul 7 2021
PAZ024-033-072030-
Somerset PA-Cambria PA-
405 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET AND CAMBRIA
COUNTIES UNTIL 430 PM EDT...
At 405 PM EDT, Doppler radar indicated a strong thunderstorm near
Jerome, moving east at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Johnstown, Westmont, Belmont, Southmont, Boswell, Davidsville,
Jerome, Tire Hill, Elim, Brownstown, Jennerstown, Benson, Laurel
Mountain State Park and Johnstown Flood National Memorial Historic
Site.
LAT...LON 4017 7914 4018 7914 4018 7913 4020 7913
4025 7908 4040 7897 4024 7887 4011 7910
4015 7916 4016 7916
TIME...MOT...LOC 2005Z 255DEG 9KT 4026 7906
BanghoffSpecial weather statement, Jul 7, 4:12 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service State College PA
412 PM EDT Wed Jul 7 2021
PAZ033-072045-
Somerset PA-
412 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
445 PM EDT...
At 412 PM EDT, Doppler radar indicated a strong thunderstorm near
Berlin, moving north at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Windber, Berlin, Friedens, Boswell, Davidsville, Central City,
Jerome, Jennerstown, Hooversville, Indian Lake, Stoystown,
Shanksville, Benson, New Baltimore, Callimont and Flight 93 National
Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4024 7906 4024 7871 4009 7873 4006 7876
3982 7875 3976 7879 3976 7900
TIME...MOT...LOC 2012Z 179DEG 28KT 3984 7889
JurewiczSpecial weather statement, Jul 7, 4:46 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service State College PA
446 PM EDT Wed Jul 7 2021
PAZ004-072115-
Warren PA-
446 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 515
PM EDT...
At 446 PM EDT, Doppler radar indicated a strong thunderstorm near
Russell, moving east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Warren, Russell, Scandia, Warren South, Kinzua Dam and Starbrick.
LAT...LON 4200 7892 4183 7892 4183 7895 4176 7895
4184 7929 4200 7927
TIME...MOT...LOC 2046Z 274DEG 17KT 4190 7921
BanghoffLocal storm report, Jul 7, 4:47 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
447 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG LORAIN 40.29N 78.89W
07/07/2021 CAMBRIA PA LAW ENFORCEMENT
MULTIPLE TREES DOWN.
&&
QRMSpecial weather statement, Jul 7, 4:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
448 PM EDT Wed Jul 7 2021
PAZ034-072115-
Bedford PA-
448 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD COUNTY UNTIL
515 PM EDT...
At 448 PM EDT, Doppler radar indicated a strong thunderstorm near
Cessna, moving northeast at 20 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Bedford, New Enterprise, Osterburg, St. Clairsville, Queen, Cessna,
Schellsburg, Manns Choice and New Paris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4006 7877 4007 7875 4008 7874 4012 7872
4029 7852 4029 7850 4025 7845 4026 7844
4011 7826 3993 7862
TIME...MOT...LOC 2048Z 229DEG 19KT 4005 7863
JurewiczThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:35 PM EDT | Special Weather Statement | CTP | Fulton | 40 min |
| Jul 7, 4:00 PM EDT | Special Weather Statement | CTP | Warren | 45 min |
| Jul 7, 4:05 PM EDT | Special Weather Statement | CTP | Somerset | 25 min |
| Jul 7, 4:12 PM EDT | Special Weather Statement | CTP | Somerset | 33 min |
| Jul 7, 4:12 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 47 min |
| Jul 7, 4:22 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 38 min |
| Jul 7, 4:44 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 61 min |
| Jul 7, 4:46 PM EDT | Special Weather Statement | CTP | Warren | 29 min |
| Jul 7, 4:54 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 51 min |
| Jul 7, 4:59 PM EDT | Special Weather Statement | CTP | Warren | 31 min |
| Jul 7, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 53 min |
| Jul 7, 5:12 PM EDT | Special Weather Statement | CTP | Blair | 33 min |
| Jul 7, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 41 min |
| Jul 7, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 37 min |
| Jul 7, 5:27 PM EDT | Special Weather Statement | CTP | Clearfield | 33 min |
| Jul 7, 5:35 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 25 min |
| Jul 7, 5:38 PM EDT | Special Weather Statement | CTP | Warren | 37 min |
| Jul 7, 5:42 PM EDT | Special Weather Statement | CTP | Cumberland | 33 min |
| Jul 7, 5:48 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 57 min |
| Jul 7, 5:50 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin | 40 min |
| Jul 7, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 65 min |
| Jul 7, 6:00 PM EDT | Special Weather Statement | CTP | Elk | 30 min |
| Jul 7, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Huntingdon | 48 min |
| Jul 7, 6:22 PM EDT | Special Weather Statement | CTP | Mifflin | 23 min |
| Jul 7, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 61 min |
| Jul 7, 6:36 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Mifflin | 39 min |
| Jul 7, 6:37 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Perry | 37 min |
| Jul 7, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 77 min |
| Jul 7, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Mifflin, Snyder, Union | 49 min |
| Jul 7, 7:09 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Snyder | 36 min |
| Jul 7, 7:19 PM EDT | Areal Flood Advisory | CTP | Warren | 116 min |
| Jul 7, 7:31 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Montour, Northumberland, Union | 44 min |
| Jul 7, 7:44 PM EDT | Areal Flood Advisory | CTP | McKean, Potter | 2 hr |
| Jul 7, 7:48 PM EDT | Special Weather Statement | CTP | Bedford | 27 min |
| Jul 7, 7:50 PM EDT | Special Weather Statement | CTP | Tioga | 10 min |
| Jul 7, 7:51 PM EDT | Special Weather Statement | CTP | Potter | 24 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.